These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.
Question: I am a 31 year old male, and I developed extreme symptoms of Vitiligo, literally overnight, last year. Began with steroid treatments, but started exhibiting borderline high blood pressure, heart palpatations, etc., etc. After seeing several doctors and trying some different medications, I now take 25mg of Atenolol and 20mg of Paxil daily.
However, I am constantly finding that I go to bed tired and wake up even more so, and can easily sleep 3-4 hours at anytime during the day as well. I work outside and am wondering if heat and / or sun exposure with either of these drugs are what is increasing my lethargy and tiredness.
Additionally, I frequently feel chest discomfort, heart burn (almost daily), and achy joints and muscles.
Before my Vitiligo diagnosis, I had no health issues whatsoever, and hardly ever saw the inside of a doctor's office. Now, it seems that the majority of the time is spent not feeling well, and while my blood pressure is good, I still feel awful. Lastly, I am very active, but when exercising am only getting my heart rate to 110, and my THR zone is 122 - 150. Is exercising even beneficial since I can't push my heart rate above 110, with normal exercise activity that used to get me to my THR?
Sorry for all of the questions. Any advice or insight would be greatly appreciated.
Answer: First, ensure that you do not have any concurrent problems with the vitiligo. Vitiligo is associated with B12 deficiency, thyroid deficiency and adrenal insufficiency and if the fatigue persists should all be checked(easy blood tests). However,the atenolol is probably the culprit for the fatigue. Discuss it with your md and stop it and switch to another class of drugs(it is a beta blocker). If the fatigue persists then look for another cause-see above. Dermatologists are usually pretty successful about having the pigmented cells migrate into the depigmented area. They do not use steroids but another treatment, worth checking into if you have not.
Question: i am a 45 year old male with vitaligo,i didnt have this when i was young
i was very overweight as a child and when i was 17 i developed anorexia,
i went from 250 pounds to under 100 pounds in about 6 months
i was obsessed with excersising and not eating after passing out
i slowly began eating and got back to a normal weight, about two years after this i
developed small white spots on the inside of my elbows thes gradually grew larger so i went to a doctor and was told i had vitaligo
he said thers wasnt much of any cure for it so i let it go
now the complete underside of my arms are white also the tops of both hands i have discoloration arround my eyes on my forehead my neck
and most of the rest of my body, i was wondering if there has ever been any connection made between vitaligo and annexorea or starving the body
for nutrients, also are there any studys for treatment, or what is the most succesful treatment that you know of that is availiable.
Answer: See a dermatologist. There is a chemical they can use on the edges of the vitiligo spots that cause pigment containing cells to migrate into the white spots. Also, you are prone to low thyroid, B12 and adrenal insufficiency(due to similar antibodies-the vitiligo is due to antibodies against your pigment containg cells). Discuss these with your md. Most would either screen for these or watch after explaining the symptoms.
Question: Could you please give me any information on vitiligo.
Answer: Vitiligo are areas of the skin that have partial or usually complete loss of pigment. The areas are well demarked or circumscribed and appear autoimmune in nature. There is a high association of other autoimmune neuroendocrine abnormalities seen in patients with vitiligo. These include B12 deficiency, Addison's Disease, hypothyroidism etc. A biopsy is necessary to rule out leukoderma caused by scleroderma, melanoma associated leukoderma, or chemical leukoderma.
Back to Drug InfoNet Home Page.Back to Medication/Pharmaceutical main page.